- What is a good substitute for Zyrtec?
- Is Claritin or Zyrtec better?
- Is Zyrtec the same as Benadryl?
- Can I take Zyrtec in the morning and Claritin at night?
- What is the best over the counter medicine for severe allergies?
- Which is the most effective antihistamine?
- Can I take 2 different allergy pills?
- Is it better to take Zyrtec at night or in the morning?
- What can I take for severe allergies?
- Is there a stronger allergy medicine than Zyrtec?
- What is the best over the counter allergy medicine for adults?
- Is Claritin or Zyrtec better for post nasal drip?
- How do you stop allergies immediately?
- How can I get rid of allergies at home fast?
- Is prescription allergy medicine better than over the counter?
What is a good substitute for Zyrtec?
Antihistamines available OTC without a prescription include:cetirizine (Zyrtec)levocetirizine (Xyzal)brompheniramine.chlorpheniramine (Chlor-Trimeton)clemastine.diphenhydramine (Benadryl)fexofenadine (Allegra)loratadine (Alavert, Claritin).
Is Claritin or Zyrtec better?
Regardless of marketing claims, little scientific evidence shows that either is more effective. Zyrtec and Claritin have different active compounds. Zyrtec contains cetirizine hydrochloride, also called cetirizine HCL, while Claritin contains loratadine. Zyrtec and Claritin are second-generation antihistamines.
Is Zyrtec the same as Benadryl?
Zyrtec and Benadryl are both antihistamines that help relieve allergy symptoms. Benadryl is a first-generation antihistamine and tends to cause more side effects. Zyrtec is a second-generation antihistamine and causes fewer side effects.
Can I take Zyrtec in the morning and Claritin at night?
If your allergy is particularly bad then yes you can take them on the same day, as there are no known interactions. This is a therapeutic duplication and it is usually recommended to take only one antihistamine at any time, however if you have been prescribed to take both together then it is appropriate.
What is the best over the counter medicine for severe allergies?
Over-the-counter: Cetirizine (Zyrtec), fexofenadine (Allegra), levocetirizine (Xyzal), and loratadine (Claritin, Alavert) are taken by mouth. Brompheniramine (Dimetapp allergy, Nasahist B), chlorpheniramine (Chlor-Trimeton), clemastine (Tavist), and diphenhydramine (Benadryl) can make you drowsy.
Which is the most effective antihistamine?
If your allergies only appear sporadically – say when pollen count is high or you have that random encounter with your friend’s cat – fast-acting antihistamines will be your best bet. These include medications like Benadryl (diphenhydramine), Claritin (loratidine), Allegra (fexofenadine), and Zyrtec (cetirizine).
Can I take 2 different allergy pills?
Do NOT take two different antihistamines at the same time. Instead, talk to your doctor or pharmacist if you have trouble finding a drug that works well for your allergy symptoms.
Is it better to take Zyrtec at night or in the morning?
Cetirizine can be taken at any time of the day. In most people it is non-sedating, so they take it in the morning. However, a percentage of people do find it to be sedating so if it does make you drowsy it is best to take it in the evening. Cetirizine can be taken with or without food.
What can I take for severe allergies?
Key treatments include antihistamines and decongestants. Antihistamines treat the runny nose and itching eyes and nose. Decongestants reduce the stuffiness. Prescription nasal steroid sprays also help, Williams says.
Is there a stronger allergy medicine than Zyrtec?
If you need an allergy medication stronger than Claritin, Allegra, or Zyrtec, you might consider Benadryl or chlorpheniramine. While they do relieve respiratory allergy symptoms quite well, they work slightly differently from and generally cause more side effects than second-generation antihistamines.
What is the best over the counter allergy medicine for adults?
Our Top PicksAllegra Adult 24-Hour Allergy Relief at Amazon. … Children’s Zyrtec Allergy Relief Syrup at Walmart. … Claritin 24-Hour Allergy Reditabs at Amazon. … Xyzal Allergy Relief Tablets at Walmart. … Zyrtec Prescription-Strength Allergy at Amazon. … Benadryl Ultratabs Antihistamine at Amazon.More items…•
Is Claritin or Zyrtec better for post nasal drip?
Thin postnasal drip secretions caused by allergies may be treated with antihistamines. Second-generation antihistamines such as Zyrtec and Claritin may offer better relief than older-type antihistamines such as promethazine (older antihistamines tend to thicken post-nasal secretions).
How do you stop allergies immediately?
Seasonal Allergy Symptoms: 6 Ways to Prevent or Treat ThemClean out your nose. … Try an over-the-counter allergy medicine. … Consider a prescription nasal spray or eye drops. … Decongestants may also help relieve nasal congestion. … Close your windows, and turn on the air conditioning. … If things get bad, try allergy shots, also known as allergy immunotherapy.
How can I get rid of allergies at home fast?
The good news is there are many natural remedies you can try to control your allergy symptoms:Cleanse your nose. Pollens adhere to our mucus membranes. … Manage stress. … Try acupuncture. … Explore herbal remedies. … Consider apple cider vinegar. … Visit a chiropractor. … Detox the body. … Take probiotics.More items…•
Is prescription allergy medicine better than over the counter?
In other cases, a prescription medication works in a different way than what you can buy over the counter. If you have hay fever, you can treat the sneezing and stuffy, itchy nose with an OTC antihistamine such as cetirizine (Zyrtec), fexofenadine (Allegra), or loratadine (Claritin).